MAUDE Adverse Event Report: ETHICON INC. ARTISYN Y-SHAPED MESH; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. ARTISYN Y-SHAPED MESH; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number ARTY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hypoesthesia (2352); Not Applicable (3189)
Date of Event 05/22/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number ha8czkb0, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Questions for patient:: if in your possession, may we have a copy of your operative reports when mesh was implanted and explanted? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation?.
 
Event or Problem Description
It was reported that the patient underwent a gynecological procedure on unknown date and the mesh was implanted.From the beginning, the patient experienced severe pain in right hand side, sacral area, groin, top of both thighs and down right leg to feet.It was reported that the patient also experienced numbness and line and needles in these areas.The patient was experiencing stabbing pain in sacral area and rectum.Over time this pain worsened, a right-hand side pelvis twisted, and the patient cannot put full weight on right foot as this worsens the stabbing pain.When driving, it was triggering severe pins and needles pain and the right leg would go numb causing very little feeling in it.This also caused problems with falling.The patient was admitted to the hospital last year to fix a rectocele and requested that any mesh there be removed.The doctor opined that there would be very little chance if any mesh there because of the type of mesh was used.It was also reported that during opening, it was found that the mesh had solidified and turned in on itself forming a tube and had glued itself to the back wall and was covered in a thick layer of adhesions.As reported by patient, the mesh was attached to sacrum and vagina.A surgeon opined that it was great difficulty removing the mesh without damaging a back.Initially, the patient was very sore, feeling something had been stabbed and tugging at the right hand sacral side after a month but it was discovered that having a bowel motion had become a lot easier.The surgeon opined that the mesh and back wall were in the rectum although the patient still has to digitally open anus it's a lot better than it was.Additional information has been requested.

Brand Name
ARTISYN Y-SHAPED MESH
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9475540
Report Number2210968-2019-90955
Device Sequence Number2593394
Product Code OTO
UDI-Device Identifier10705031218475
UDI-Public10705031218475
Combination Product (Y/N)N
PMA/510(K) Number
K113205
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Catalogue NumberARTY
Device Lot NumberHA8CZKB0
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date12/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;